MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD SENSATION PLUS 8FR. 50CC DILATOR/SHEATH; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD SENSATION PLUS 8FR. 50CC DILATOR/SHEATH; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0403-10
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy on a stemi patient, the sheath cracked by the transition point.The dilator snapped causing the main dilator to stay in the sheath.Dr.(b)(6) indicated counterpulsation therapy was intended to assist with resuscitation efforts, confirming the getinge iab was intended to be inserted in a femoral artery with arterial access.The device was reported to be without obvious defect upon removal from kit, and assembly of the sheath dilator into the getinge provided sheath was uneventful.Femoral access was obtained and sheath/dilator assembly was passed over the wire without event.When removing the dilator and wire together, dr.O¿cochlain discovered that only the dilator hub remained on the wire, the distal portion of the dilator remaining within the sheath.Attempts to pass a wire to retrieve the dilator remaining within the sheath were unsuccessful.There was reportedly some patient movement during the procedure but timing or severity of the movement could not be confirmed.Dr.O¿cochlain confirmed vessel injury did occur, described as ¿internal iliac dissection¿, the tip of the dilator making contact with the vessel wall.Dr.O¿cochlain confirmed the injury was managed medically, and the flow distal to the dissection was not impacted.The dilator was subsequently removed with the sheath (together), but as the arterial access was lost, an alternative iab was placed in the opposing femoral artery.
 
Additional Manufacturer Narrative
Initial reporter full name: (b)(6), mba, rn, nurse manager additional reporter: dr.(b)(6).The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The introducer dilator and sheath were returned with the dilator tubing inside the sheath with dried blood on the components.The hub of the dilator was found broken off from the dilator tubing.The sheath and the returned dilator were measured and found to be within specification.The sheath was observed to be intact with no defects.No other visual defects were identified.The evaluation confirms the reported problem with the dilator.The root cause of the issue at this time is impossible to define.Capa 830128 has been initiated to investigate this issue further and identify a root cause.Reference complaint #(b)(4).

Brand Name
SENSATION PLUS 8FR. 50CC DILATOR/SHEATH
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16903383
Report Number2248146-2023-00322
Device Sequence Number17507447
Product Code DSP
UDI-Device Identifier10607567107943
UDI-Public10607567107943
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model Number0684-00-0403-10
Device Catalogue Number0684-00-0403-10
Device Lot Number3000258553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight73 KG